Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

July 20, 2016Williamson County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 20, 2016, 2:39 PM CDT for Williamson County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2016, 2:39 PM CDT (19:39 UTC)
Expired
Jul 20, 2016, 3:30 PM CDT
In force
51 min
Issued by
NWS Nashville, TN

County Williamson County, TN

The radar

The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1028 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

314 
WWUS84 KOHX 201939
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT WED JUL 20 2016
 
TNZ026-027-059-202030-
CHEATHAM TN-DAVIDSON TN-WILLIAMSON TN-
239 PM CDT WED JUL 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...SOUTH
CENTRAL CHEATHAM AND NORTHWESTERN WILLIAMSON COUNTIES UNTIL 330 PM
CDT...

AT 239 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FOREST HILLS...OR NEAR FRANKLIN...MOVING WEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...BRENTWOOD...FOREST HILLS...OAK HILL...BELLE MEADE...
KINGSTON SPRINGS...PEGRAM...FAIRVIEW...BELLEVUE...
LEIPERS FORK AND NATCHEZ TRACE AT HIGHWAY 96.

LAT...LON 3609 8680 3591 8683 3587 8713 3615 8714
TIME...MOT...LOC 1939Z 085DEG 14KT 3600 8689 

$$

27

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 20, 12:44 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 20, 12:44 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1244 PM CDT WED JUL 20 2016

.UPDATE...
FOR 18Z AVIATION AND LATEST MESOSCALE DISCUSSION.

&&

.DISCUSSION...

Still watching a cluster of thunderstorms in West KY creeping
southeastward towards Ft. Campbell, as well as isolated showers
(and eventually thunderstorms) starting to pop up around Middle
TN. This cluster of storms in KY does have an outflow boundary
associated with it, racing southward into what would be
characterized as a very unstable environment (3000-4000 J/Kg
surface based CAPE). However, analysis of this morning's upper
air soundings from OHX shows a LFC of nearly 6500 ft. This is
fairly high and compared to the height of this outflow boundary
(~5kft), we may not see much convection along this boundary as it
moves into Middle TN. Because of this, we may have to focus our
attention to the isolated showers and thunderstorms that will pop
up over the next couple of hours. Without any shear to speak of,
these storms will have to feed off of the instability alone. Lapse
rates are becoming increasingly steep and combined with dew points
in the low 70s area-wide, water loaded downdrafts may ensue,
leading to damaging wind gusts with any of these storms that
develop.

&&

.AVIATION...
18Z TAF DISCUSSION.

Mainly VFR conditions are expected for this TAF cycle. Isolated to
scattered thunderstorms will be possible this afternoon, but at
this time, it looks like KCKV will be the only terminal that may
see some action. Due to the low certainty of even this occurring,
will cover this with only VCTS for now and amend as necessary.
Winds will be light and variable this afternoon, becoming calm
around sunset.

Have gone ahead and added in some MVFR to IFR vis overnight, with
KCKV looking to get the worst of it after 09Z Thursday morning.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION/AVIATION......Unger
Hazardous weather outlook, Jul 20, 12:55 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1255 PM CDT WED JUL 20 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-211800-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1255 PM CDT WED JUL 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
ACROSS PORTIONS OF MIDDLE TENNESSEE. THE MAIN AREA OF CONCERN WILL
BE NORTH OF I-40 AND WEST OF I-65 THROUGH MID-AFTERNOON...HOWEVER
THAT DOES NOT RULE OUT THE REST OF MIDDLE TENNESSEE FROM SEEING AN
ISOLATED STORM. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN
THREAT.

HOT TEMPERATURES ARE IN STORE AGAIN THIS AFTERNOON. MAXIMUM
TEMPERATURES ARE EXPECTED TO BE IN THE MID 90S WEST OF THE
CUMBERLAND PLATEAU. THIS COUPLED WITH HIGH HUMIDITIES WILL CAUSE
HEAT INDICES TO RISE TO 100 TO 103 DEGREES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES WILL BE BETWEEN 100 AND 105 DEGREES FOR MOST OF
THE MID STATE WEST OF THE CUMBERLAND PLATEAU AGAIN ON THURSDAY.
FRIDAY AND SATURDAY APPEAR TO BE OUR WARMEST DAYS WITH HEAT
INDICES ABOVE 105 FOR A PORTION OF OUR AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON.

27

In the hours before

Special weather statement, Jul 20, 2:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT WED JUL 20 2016

TNZ026-027-059-202030-
CHEATHAM TN-DAVIDSON TN-WILLIAMSON TN-
239 PM CDT WED JUL 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...SOUTH
CENTRAL CHEATHAM AND NORTHWESTERN WILLIAMSON COUNTIES UNTIL 330 PM
CDT...

AT 239 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FOREST HILLS...OR NEAR FRANKLIN...MOVING WEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...BRENTWOOD...FOREST HILLS...OAK HILL...BELLE MEADE...
KINGSTON SPRINGS...PEGRAM...FAIRVIEW...BELLEVUE...
LEIPERS FORK AND NATCHEZ TRACE AT HIGHWAY 96.

LAT...LON 3609 8680 3591 8683 3587 8713 3615 8714
TIME...MOT...LOC 1939Z 085DEG 14KT 3600 8689

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 4:29 PM CDTSpecial Weather StatementOHXMacon31 min
Jul 20, 5:00 PM CDTSpecial Weather StatementOHXTrousdale30 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.